Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Apr 10, 2012, 6:13 PM CDT for Evangeline Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2012, 6:13 PM CDT (23:13 UTC)
- Expired
- Apr 10, 2012, 6:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Lake Charles, LA
County Evangeline Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
713 WWUS84 KLCH 102313 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 613 PM CDT TUE APR 10 2012 LAZ028-029-032-033-102330- ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA- 613 PM CDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...EVANGELINE AND AVOYELLES PARISHES UNTIL 630 PM CDT... AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BAYOU CHICOT...MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... INDIAN LAKE...CHICOT STATE PARK...BAYOU CHICOT AND WHITEVILLE BY 630 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3068 9204 3065 9232 3100 9240 3093 9214 $$ TINGLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 10, 2:56 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 10, 2:56 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 256 PM CDT TUE APR 10 2012 .SYNOPSIS...IMPULSES OFF OF A FRONTAL BOUNDARY DRAPED ACROSS THE RED RIVER AND SOUTHERN ARKANSAS HAVE KICKED UP SOME SCATTERED SHOWERS AND THUNDERSTORMS OUT OF NORTHERN LOUISIANA AND ON INTO CENTRAL LOUISIANA THIS AFTERNOON. IN ADDITION, A WEAK SEA BREEZE HAS MANAGED TO SET OFF SOME ISOLATED CONVECTIVE ACTIVITY OVER THE COASTAL MARSHES EAST OF CAMERON. && .SHORT TERM...EXPECTING SCATTERED EVENING THUNDERSTORMS INTO ACADIANA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ON WEDNESDAY AS THE NORTHWESTERLY FLOW ALIGNS THE FRONTAL BOUNDARY THROUGH EAST TEXAS AND INTO COASTAL LOUISIANA. SOME STORMS COULD PULSE TO STRONG LEVELS AS UPPER LEVEL WINDS BECOME A BIT MORE FAVORABLE FOR UPPER DIFLUENCE UNDER THE RIGHT REAR QUADRANT OR ENTRANCE REGION OF THE SUBTROPICAL JET AS RIPPLES RIDE THE FRONTAL BOUNDARY. && .LONG TERM...THE NORTHWESTERLY FLOW REGIME WILL CONTINUE INTO WEDNESDAY EVENING WHERE I KEPT MENTION OF 20 POP. COVERAGE BECOMES MORE SPOTTY OR ISOLATED ON THURSDAY AS THE UPPER LEVEL RIDGE MOVES IN FROM THE WEST. DRY CONDTIONS SHOULD THEN PREVAIL UNTIL EARLY NEXT WEEK WHEN A BROAD AND DEEP UPPER LEVEL TROF DIGS INTO THE WESTERN STATES. A DYNAMIC HIGH PRESSURE RIDGE OVER THE SOUTHEASTERN STATES WILL KEEP THE TROF AT BAY IN A BLOCKING POSTION BUT WILL SLOWLY GIVE WAY PER LATEST EURO AND GFS SOLUTIONS. KEPT RAIN IN THE CHANCE CATEGORY NEXT WEEK MAINLY DUE TO THE UNCERTAINTY WITH SUCH A SLOW MOVEMENT. THAT SAID, AMOUNTS COULD AGAIN BE SIGNIFICANT AND RAIN CHANCES COULD BE RAISED AS WE GET CLOSER TO THE RAIN EVENT ASSOCIATED WITH A SLOW MOVEMENT OF THE PACIFIC COLD FRONT. THERE IS AGREEMENT ON THE H5 TROF PASSAGE AROUND WEDNESDAY WHICH SHOULD BE THE END OF THIS BATCH OF RAIN. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 63 82 60 80 65 / 10 20 20 10 10 KBPT 62 83 62 80 67 / 10 20 20 10 10 KAEX 61 79 56 78 61 / 10 20 20 10 10 KLFT 63 82 59 79 64 / 20 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 10, 5:07 AM CDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 AM CDT TUE APR 10 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-111200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 507 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS THE POTENTIAL FOR A FEW SHOWERS AND THUNDERSTORMS IN CENTRAL LOUISIANA THIS AFTERNOON. IF THEY DO DEVELOP...SOME OF THESE STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY...AND SOME OF THESE STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. A DRIER PATTERN IS EXPECTED THE END OF THE WEEK AND THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Apr 10, 4:23 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT TUE APR 10 2012
LAZ028-029-102230-
RAPIDES LA-AVOYELLES LA-
423 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 530 PM CDT...
AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF PINEVILLE TO 6 MILES NORTHEAST OF MARKSVILLE TO
SIMMESPORT...MOVING SOUTHEAST AT 15 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
DEVILLE BY 440 PM...
BIG BEND BY 515 PM...
LAKE OPHELIA NATIONAL WILDLIFE REFUGE BY 530 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE OCCASIONAL TO SOMETIMES
FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO
NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
LAT...LON 3147 9216 3141 9215 3136 9207 3134 9207
3135 9203 3132 9200 3129 9201 3123 9199
3130 9191 3123 9179 3121 9169 3118 9167
3114 9171 3106 9171 3098 9180 3086 9180
3140 9258 3148 9223
TINGLERSpecial weather statement, Apr 10, 5:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 PM CDT TUE APR 10 2012
LAZ028-029-032-033-102330-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
530 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...EVANGELINE
AND AVOYELLES PARISHES UNTIL 630 PM CDT...
AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES
EAST OF HINESTON TO 8 MILES NORTHEAST OF MORROW...MOVING SOUTHEAST AT
10 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
CHENEYVILLE BY 540 PM...
BUNKIE BY 550 PM...
GOUDEAU BY 555 PM...
MORROW...PALMETTO...LEBEAU AND BAYOU CURRENT BY 630 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3094 9180 3089 9179 3085 9181 3084 9179
3081 9180 3079 9176 3074 9175 3071 9173
3063 9174 3062 9175 3097 9277 3126 9262
TINGLERSpecial weather statement, Apr 10, 5:53 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 553 PM CDT TUE APR 10 2012 LAZ027-028-102345- RAPIDES LA-VERNON LA- 553 PM CDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL 645 PM CDT... AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF SLAGLE TO OTIS...MOVING SOUTHWEST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SLAGLE BY 640 PM... LACAMP...HINESTON...LEANDER AND LEESVILLE BY 645 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3136 9324 3124 9264 3097 9278 3113 9340 TINGLER
Special weather statement, Apr 10, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 613 PM CDT TUE APR 10 2012 LAZ028-029-032-033-102330- ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA- 613 PM CDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...EVANGELINE AND AVOYELLES PARISHES UNTIL 630 PM CDT... AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BAYOU CHICOT...MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... INDIAN LAKE...CHICOT STATE PARK...BAYOU CHICOT AND WHITEVILLE BY 630 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3068 9204 3065 9232 3100 9240 3093 9214 TINGLER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:23 PM CDT | Special Weather Statement | LCH | Avoyelles | 67 min |
| Apr 10, 5:30 PM CDT | Special Weather Statement | LCH | Rapides | 60 min |
| Apr 10, 5:53 PM CDT | Special Weather Statement | LCH | Vernon | 52 min |
| Apr 10, 6:28 PM CDT | Special Weather Statement | LCH | Evangeline, Saint Landry, Vernon | 62 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.